Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 49, NWS Charleston, WV

June 8, 20156 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 8, 2015, 1:29 PM EDT for 6 counties in West Virginia. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 1:29 PM EDT (17:29 UTC)
Expired
Jun 8, 2015, 2:30 PM EDT
In force
61 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boone County, WV, Cabell County, WV, Kanawha County, WV, Lincoln County, WV, Putnam County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 20 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 1:40 PM EDTTSTM WND DMG3 Sse Branchland, WV911 CENTER REPORTS LARGE TREE DOWN ACROSS RT 10 NEAR MIDKIFF. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS51 KRLX 081729
SVRRLX
WVC005-011-039-043-079-099-081830-
/O.NEW.KRLX.SV.W.0049.150608T1729Z-150608T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
129 PM EDT MON JUN 8 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PUTNAM COUNTY IN WEST VIRGINIA...
  EAST CENTRAL WAYNE COUNTY IN WEST VIRGINIA...
  LINCOLN COUNTY IN WEST VIRGINIA...
  NORTHWESTERN BOONE COUNTY IN WEST VIRGINIA...
  CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  SOUTH CENTRAL CABELL COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 129 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED OVER EAST LYNN LAKE...OR 7 MILES SOUTHEAST OF WAYNE...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHARLESTON...HAMLIN...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...
  DUNBAR...CHESAPEAKE...MARMET...BELLE...CEDAR GROVE...EAST BANK...
  TORNADO...COAL FORK...KIAHSVILLE...ALUM CREEK...RANGER...EAST LYNN
  LAKE...JULIAN...SPURLOCKVILLE AND INSTITUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3809 8236 3821 8242 3845 8153 3834 8144
      3818 8145
TIME...MOT...LOC 1729Z 256DEG 35KT 3816 8234 

$$

WOLFE
4 follow-up statements
265 
WWUS51 KRLX 081742
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
142 PM EDT MON JUN 8 2015

WVC005-011-039-043-079-099-081830-
/O.CON.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
PUTNAM WV-WAYNE WV-LINCOLN WV-BOONE WV-KANAWHA WV-CABELL WV-
142 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHWESTERN PUTNAM...EAST CENTRAL WAYNE...CENTRAL LINCOLN...
NORTHWESTERN BOONE...CENTRAL KANAWHA AND SOUTHERN CABELL COUNTIES...

AT 141 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR RANGER...OR 8 MILES SOUTH OF HAMLIN...MOVING EAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...HAMLIN...JEFFERSON...SOUTH CHARLESTON...ST. ALBANS...
DUNBAR...CHESAPEAKE...MARMET...BELLE...CEDAR GROVE...EAST BANK...
TORNADO...COAL FORK...ALUM CREEK...RANGER...JULIAN...SPURLOCKVILLE...
PINCH...BRANCHLAND AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3810 8226 3823 8227 3845 8153 3834 8144
      3818 8145
TIME...MOT...LOC 1741Z 259DEG 34KT 3816 8216 

$$

JB
046 
WWUS51 KRLX 081759
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EDT MON JUN 8 2015

WVC011-099-081807-
/O.CAN.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
WAYNE WV-CABELL WV-
159 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WAYNE AND
SOUTHERN CABELL COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3811 8211 3823 8210 3845 8153 3834 8144
      3818 8145
TIME...MOT...LOC 1757Z 255DEG 33KT 3820 8198 

$$

WVC005-039-043-079-081830-
/O.CON.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
PUTNAM WV-LINCOLN WV-BOONE WV-KANAWHA WV-
159 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHWESTERN PUTNAM...NORTHEASTERN LINCOLN...NORTHWESTERN BOONE
AND CENTRAL KANAWHA COUNTIES...

AT 157 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SPURLOCKVILLE...OR 8 MILES SOUTHEAST OF HAMLIN...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...JEFFERSON...SOUTH CHARLESTON...DUNBAR...CHESAPEAKE...
MARMET...BELLE...CEDAR GROVE...EAST BANK...COAL FORK...JULIAN...
SPURLOCKVILLE...ALUM CREEK...TORNADO...PINCH...SOD...PALERMO...
GRIFFITHSVILLE...YAWKEY AND WOODVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3811 8211 3823 8210 3845 8153 3834 8144
      3818 8145
TIME...MOT...LOC 1757Z 255DEG 33KT 3820 8198 

$$

JB
527 
WWUS51 KRLX 081814
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
214 PM EDT MON JUN 8 2015

WVC079-081824-
/O.CAN.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
PUTNAM WV-
214 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUTNAM COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3814 8187 3831 8189 3845 8153 3834 8144
      3818 8145 3817 8152
TIME...MOT...LOC 1814Z 260DEG 46KT 3823 8174 

$$

WVC005-039-043-081830-
/O.CON.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
LINCOLN WV-BOONE WV-KANAWHA WV-
214 PM EDT MON JUN 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN LINCOLN...NORTH CENTRAL BOONE AND CENTRAL KANAWHA
COUNTIES...

AT 214 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ALUM CREEK...OR 10 MILES SOUTHWEST OF CHARLESTON...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
CHARLESTON...JEFFERSON...SOUTH CHARLESTON...DUNBAR...CHESAPEAKE...
MARMET...BELLE...CEDAR GROVE...EAST BANK...COAL FORK...JULIAN...ALUM
CREEK...TORNADO...PINCH...SOD AND ASHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3814 8187 3831 8189 3845 8153 3834 8144
      3818 8145 3817 8152
TIME...MOT...LOC 1814Z 260DEG 46KT 3823 8174 

$$

JB
353 
WWUS51 KRLX 081826
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 PM EDT MON JUN 8 2015

WVC005-039-043-081836-
/O.EXP.KRLX.SV.W.0049.000000T0000Z-150608T1830Z/
LINCOLN WV-BOONE WV-KANAWHA WV-
226 PM EDT MON JUN 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN...NORTH
CENTRAL BOONE AND CENTRAL KANAWHA COUNTIES WILL EXPIRE AT 230 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3814 8187 3831 8189 3845 8153 3834 8144
      3818 8145 3817 8152
TIME...MOT...LOC 1826Z 256DEG 35KT 3823 8174 

$$

JB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:19 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 8, 11:19 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1119 AM EDT MON JUN 8 2015

.SYNOPSIS...
SOUTHERLY BREEZE TODAY. A COLD FRONT ARRIVES LATE THIS AFTERNOON AND
SINKS TO OUR SOUTH ON TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
1100 AM UPDATE...UPDATED POP GRIDS USING A MIX OF HRRR AND 12Z
NAM. TRIED TO SHOW TWO AREAS OF ENHANCED POPS...FIRST WITH THE
LINE CURRENTLY ENTERING WESTERN CWA...FOLLOWED BY ANOTHER AREA
TIED TO THE UPPER VORT MAX FOR LATER AFTERNOON INTO THE OVERNIGHT.
ALSO ADDED GUSTY WIND AND HEAVY RAIN MENTION TO WEATHER GRIDS.

PREVIOUS DISCUSSION...COLD FRONT TO OUR WEST WILL CONTINUE TO
MOVE TOWARDS AND THROUGH THE AREA TODAY AND TONIGHT. GOOD
SOUTHERLY FLOW WILL KEEP TEMPERATURES UP TODAY. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD AND WITH THE
FRONT AS INSTABILITY INCREASES WITH HEATING TODAY. SOME OF THESES
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE HEAVY
DOWNPOURS...AS CAPE AND MOISTURE INCREASES...ESPECIALLY THIS
AFTERNOON AND EVENING WITH THE FRONT. FRONT EXITS THE AREA BY 12Z
TUESDAY.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
WITH THE UPPER TROUGH AXIS EXITING...DYNAMIC FORCING ALSO DEPARTS
LEAVING ONLY A POTENTIAL FOR ISOLATED CONVECTION FROM DAYTIME
HEATING AND A COLDER POOL OF AIR ALOFT WITH 500MB TEMPS DROPPING IN
THE 4-6C RANGE. THE COOLER AIRMASS OVER THE MIDDLE OHIO VALLEY WILL
BE SHORT LIVED...WITH THE SURFACE FLOW TURNING SOUTHWESTERLY ONCE
AGAIN FOR MID WEEK AHEAD OF THE NEXT COLD FRONT. THIS BOUNDARY WILL
PUSH INTO THE NORTHERN ZONES FOR THURSDAY/THURSDAY NIGHT AND WILL
STALL THERE...WELL NORTH OF THE I-64 CORRIDOR. KEEP THE POPS
CONFINED TO A COUPLE OF TIERS OF COUNTIES SOUTH OF THE PBZ CWA
BORDER.

AS THICKNESSES INCREASE AFTER TUESDAY...850MB TEMPERATURES WILL
CLIMB INTO THE UPPER TEENS TO NEAR 20C...SUGGESTING SURFACE READINGS
IN THE LOWLANDS WILL REACH THE 90F MARK. THIS IS A CONSERVATIVE
FORECAST FOR THE TIME BEING. IF RAINFALL COVERAGE/AMOUNTS ARE NOT
VERY GOOD TODAY...THE DRY GROUND WILL SUPPORT ADDITIONAL HEATING
REQUIRING HIGHER VALUES IN THE MAX FORECAST ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
GENERALLY FOLLOWED WPC GUIDANCE IN THE EXTENDED. LITTLE CHANGES WERE
MADE FROM THE PREVIOUS FORECAST. PATTERN WILL FEATURE SERIES OF
WEAKER SHORTWAVES MOVING ACROSS THE REGION. AS MOISTURE INCREASES
AGAIN...IT WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS
THROUGHOUT THE WEEK INTO THE WEEKEND. TEMPERATURES WILL BE AT OR
ABOVE NORMAL.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS CAN BE EXPECTED FOR MOST OF THE AREA THIS TODAY.
MVFR TO IFR CONVECTION AND GUSTY SOUTHERLY WINDS ARE POSSIBLE IN
ADVANCE OF AN APPROACHING COLD FRONT TODAY...WITH VFR CONDITIONS
EXPECTED OUTSIDE OF THEM. MVFR TO IFR CONVECTION WILL COVER MUCH
OF THE AREA LATE THIS AFTERNOON AND THIS EVENING.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: HIGH.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY
ON TODAY.

.AFTER 06Z TUESDAY...
IFR CONDITIONS ARE POSSIBLE IN POST RAIN LOW CLOUDS AND FOG
OVERNIGHT INTO TUESDAY MORNING.

&&

WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/26
NEAR TERM...JS/MZ
SHORT TERM...26
LONG TERM...JB
AVIATION...JS
Hazardous weather outlook, Jun 8, 3:28 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT MON JUN 8 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-090730-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
328 AM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...WEST
VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
MIDDLE OHIO VALLEY AND CENTRAL APPALACHIANS. DAMAGING WINDS AND
LARGE HAIL ARE THE PRIMARY THREATS WITH STORMS THAT DEVELOP. AN
ISOLATED TORNADO THREAT EXISTS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 12:36 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1236 PM EDT MON JUN 8 2015

WVZ007-008-081700-
MASON-JACKSON-
1236 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON AND CENTRAL
JACKSON COUNTIES...

AT 1235 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY
SIZED HAIL AND 45 MPH WINDS WAS 7 MILES SOUTHEAST OF POINT
PLEASANT...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
POINT PLEASANT...RIPLEY...RAVENSWOOD...SANDYVILLE...LEON...LETART...
COTTAGEVILLE...EVANS...MOUNT ALTO AND LEROY.

LAT...LON 3900 8153 3896 8155 3892 8150 3889 8153
      3879 8152 3873 8208 3884 8213 3893 8190
      3887 8190 3888 8188 3890 8185 3893 8184
      3895 8182 3892 8177 3894 8176 3896 8178
      3898 8177 3904 8162
TIME...MOT...LOC 1635Z 248DEG 37KT 3878 8203

WOLFE
Local storm report, Jun 8, 1:08 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     5 ENE BLAINE            38.05N  82.78W
06/08/2015                   LAWRENCE           KY   TRAINED SPOTTER

            MULTIPLE TREES DOWN NORTHEAST OF BLAINE

&&

EVENT NUMBER RLX1501340

COOPER
Local storm report, Jun 8, 1:09 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
109 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             5 ENE BLAINE            38.05N  82.78W
06/08/2015  E0.75 INCH       LAWRENCE           KY   TRAINED SPOTTER

            PENNY SIZED HAIL

&&

EVENT NUMBER RLX1501341

COOPER
Local storm report, Jun 8, 1:23 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     7 SW LOUISA             38.04N  82.69W
06/08/2015                   LAWRENCE           KY   911 CALL CENTER

            911 CENTER REPORTS TREES DOWN NEAR THE INTERSECTION OF
            CED GAP RD AND KY 32. TIME ESTIMATED BASED ON RADAR

&&

EVENT NUMBER RLX1501342

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:36 PM EDTSpecial Weather StatementRLXJackson, Mason24 min
Jun 8, 12:52 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne38 min
Jun 8, 2:03 PM EDTSpecial Weather StatementRLXBarbour, Harrison, Taylor27 min
Jun 8, 2:12 PM EDTSpecial Weather StatementRLXLincoln33 min
Jun 8, 2:33 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan42 min
Jun 8, 2:56 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Upshur34 min
Jun 8, 2:58 PM EDTSpecial Weather StatementRLXLogan, Mingo32 min
Jun 8, 3:26 PM EDTSpecial Weather StatementRLXRaleigh34 min
Jun 8, 3:31 PM EDTSpecial Weather StatementRLXRandolph59 min
Jun 8, 3:56 PM EDTSpecial Weather StatementRLXFayette, Raleigh34 min
Jun 8, 6:21 PM EDTSpecial Weather StatementRLXTyler39 min
Jun 8, 6:31 PM EDTSpecial Weather StatementRLXCabell, Lincoln, Mingo, Putnam, Wayne29 min
Jun 8, 7:02 PM EDTSpecial Weather StatementRLXKanawha, Lincoln28 min
Jun 8, 7:28 PM EDTSpecial Weather StatementRLXClay, Kanawha32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.